MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542514
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent a breast reconstruction primary with a 550cc textured mentor siltex contour profile spectrum saline breast implant has experienced postoperative right-sided deflation, confirmed by a physician.As a result, the patient underwent unilateral explantation and replacement with unspecified breast implant on (b)(6) 2020.
 
Additional Manufacturer Narrative
On 10-feb-2020, mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10-mar-2020, per secondary review of the file, mentor became aware that the following information was omitted.The patient underwent unilateral replacement with 460cc mentor smooth round high profile saline breast implant, catalog # 3503460, right serial # (b)(6) on 23-jan-2020.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10-mar-2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation on the breast implant.During visual inspection of the sample, an area of siltex cracking was observed on the posterior view.Additionally, a tear measuring approximately 1 cm was noted within the siltex cracking area.The evaluation determined that the rupture is consistent with the siltex cracking.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices resulting in a tear at a later date.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Breast implants are not considered lifetime devices.Deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9667754
Report Number1645337-2020-01860
Device Sequence Number3135261
Product Code FWM
UDI-Device Identifier00081317002161
UDI-Public00081317002161
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2009
Device Model Number3542514
Device Catalogue Number3542514
Device Lot Number5606276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/10/2020
03/10/2020
03/10/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/04/2020
03/10/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR